MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SUCTION VALVE

OLYMPUS MEDICAL SYSTEMS CORP. SUCTION VALVE
Model Number MH-443
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2021
Type of Reportable Event Malfunction
Event or Problem Description
The service center was informed that during an onsite reprocessing observation with an endoscopy support specialist (ess) it was noted that the customer not brushing or flushing the suction valve during manual cleaning.The customer was also skipping cleaning steps on the leak testing, air water cleaning adapter, suction valve, air water valve, and biopsy button.There was no patient infection, patient involvement or device positive culture reported.This is report 2 of 3.
 
Additional Manufacturer Narrative
The device will not be returned to the service center for evaluation.As part of our investigation, on 27may2021, the ess returned to the customer¿s site to provide an in-service with the staff that included: cleaning and disinfecting information as contained in the on-track document.The ess recommended that the customer follow all olympus reprocessing procedures as documented in the on-track forms and reprocessing manuals.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the device evaluation and lm investigation.The legal manufacturer (lm) reviewed the content of this complaint for further investigation.The lm reports that the root cause could not be identified.The legal manufacturer provided the following possible cause for the reported event are presumed as follows: the legal manufacturer presumed that the staff was inadequately trained in handling or reprocessing in accordance with ifu.Ifu : operation manual 6.2 manually cleaning the accessories.5 with the channel cleaning brush part of the single use combination cleaning brush(bw-412t) or the channel cleaning brush (bw-20t), brush the interior and openings of the suction valve (mh-443), the air/water valve (mh-438), and the biopsy valve, until debris can no longer be seen.

Brand Name
SUCTION VALVE
Common Device Name
SUCTION VALVE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key11967800
Report Number8010047-2021-07301
Device Sequence Number19925282
Product Code FDS
UDI-Device Identifier04953170071256
UDI-Public04953170071256
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K051645
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMH-443
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/18/2021
Supplement Date Received by Manufacturer07/21/2021
Initial Report FDA Received Date06/09/2021
Supplement Report FDA Received Date07/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1